MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL; WIRE GUIDE CATHETER
Catalog Number FA-04020
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: guidewire won't pass through the needle.Additional information: there was a delay in the procedure but there was no other reported patient harm or consequence from the incident.The wire was returned for investigation and the engineers noted that it was kinked.Associated to 9680794-2024-00104, 9680794-2024-00105, 9680794-2024-00106 and 9680794-2024-00107.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4) the customer report of guide wire/needle resistance was confirmed through complaint investigation of the returned sample.The customer returned one opened arterial catheterization kit for analysis.Signs-of-use were observed inside the returned device.Visual inspection of the guide wire revealed offset coils towards the distal end.Microscopic examination confirmed the damage.The distal weld was present and appeared full and spherical.The guide wire offset coils were located 1-3mm via calibrated ruler from the distal end.The guide wire length from the handle to the distal end measured 9 1/2" via calibrated ruler which was within the specifications of 9 1/4"-9 1/2" per product drawing.The guide wire outer diameter (od) measured 0.44mm via calibrated caliper which was within the specifications of 0.432-0.457mm per product drawing.Functional inspection was performed on the returned device based on the instructions-for-use (ifu) provided with the kit which states, "remove guard.Trial advance and retract guidewire through needle using guidewire handle to ensure proper function." a lab inventory guide wire was attempted to be threaded through the cannula.The guide wire was not able to pass.Due to the large amounts of biomaterial in the device, the material causing the blockage within the cannula could not be confirmed.The instructions-for-use (ifu) provided with the kit warns the user, "precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." a device history record review was performed, and no relevant findings were identified.Based on the observed failure mode and the comments from manufacturing, the probable root cause is likely manufacturing related.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that: guidewire won't pass through the needle.Additional information: there was a delay in the procedure but there was no other reported patient harm or consequence from the incident.The wire was returned for investigation and the engineers noted that it was kinked.Associated to 9680794-2024-00118, 9680794-2024-00104, 9680794-2024-00105, 9680794-2024-00106 and 9680794-2024-00107.

Brand Name
ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18685275
Report Number9680794-2024-00118
Device Sequence Number15262350
Product Code DQX
UDI-Device Identifier00801902100603
UDI-Public00801902100603
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFA-04020
Device Lot Number13F22F0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale